Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 5, NWS Key West, FL

January 24, 2011

NWS Key West, FL issued this small craft advisory at Jan 24, 2011, 10:21 AM EST. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2011, 10:21 AM EST (15:21 UTC)
Expired
Jan 26, 2011, 9:34 PM EST
In force
59 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WHUS72 KKEY 241521
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1021 AM EST MON JAN 24 2011

GMZ052>054-072>075-242330-
/O.NEW.KKEY.SC.Y.0005.110124T1521Z-110125T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1021 AM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO BEYOND DRY
TORTUGAS AND SOUTH FOR 60 NM. 

* WINDS AND WAVES: SUSTAINED EAST WINDS OF AROUND 20 KNOTS WILL
  IMPACT THE WATERS SOUTH OF THE ISLAND CHAIN FOR THE BALANCE OF
  TODAY AND TONIGHT. BECAUSE OF THESE WINDS...SEAS WILL BUILD TO 5 TO
  7 FEET BEYOND THE REEF...AND HIGHER IN THE REEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
APA
10 follow-up statements
710 
WHUS72 KKEY 242019
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
319 PM EST MON JAN 24 2011

GMZ052>054-072>075-250430-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-110125T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
319 PM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM 
OCEAN REEF TO BEYOND DRY TORTUGAS AND SOUTH FOR 60 NM.

* WINDS AND WAVES: SUSTAINED EAST TO SOUTHEAST WINDS OF AROUND 20
  KNOTS WILL IMPACT THE WATERS SOUTH OF THE ISLAND CHAIN TONIGHT.
  BECAUSE OF THESE WINDS...SEAS OF 5 TO 7 FEET BEYOND THE
  REEF...EXCEPT HIGHER IN THE REEF CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
374 
WHUS72 KKEY 250316
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1016 PM EST MON JAN 24 2011

GMZ052>054-072>075-251000-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-110125T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1016 PM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC OVERNIGHT. 

* WINDS AND WAVES: SUSTAINED EAST TO SOUTHEAST WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL ON THE COASTAL WATERS
  OF THE ATLANTIC OVERNIGHT. BEYOND THE REEF...SEAS WILL VARY FROM AS
  LOW AS 4 FEET ON THE WESTERN PORTION OF THE FLORIDA STRAITS TO AS
  HIGH AS 7 FEET ON THE EASTERN PORTION OF THE FLORIDA STRAITS
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BS
561 
WHUS72 KKEY 250921
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
421 AM EST TUE JAN 25 2011

GMZ052>054-072>075-251600-
/O.EXT.KKEY.SC.Y.0005.000000T0000Z-110125T2100Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
421 AM EST TUE JAN 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS
FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM.

* WINDS AND WAVES: SUSTAINED SOUTHEAST WINDS NEAR 20 KNOTS...WITH
  GUSTS NEAR 25 KNOTS WILL PREVAIL ON THE COASTAL WATERS OF THE
  ATLANTIC TODAY. SEAS BEYOND THE REEF WILL RANGE FROM 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JACOBSON
423 
WHUS72 KKEY 251519
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1019 AM EST TUE JAN 25 2011

GMZ052>054-072>075-252100-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-110125T2100Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1019 AM EST TUE JAN 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS
FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM.

* WINDS AND WAVES: SUSTAINED SOUTHEAST WINDS NEAR 20 KNOTS... WITH
  GUSTS NEAR 25 KNOTS WILL PREVAIL ON THE COASTAL WATERS OF THE
  ATLANTIC FOR THE REST OF TODAY. SEAS BEYOND THE REEF WILL RANGE
  FROM 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
091 
WHUS72 KKEY 252022
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
322 PM EST TUE JAN 25 2011

GMZ052>054-072>075-260400-
/O.EXT.KKEY.SC.Y.0005.000000T0000Z-110126T0400Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
322 PM EST TUE JAN 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...


THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS
FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM.

* WINDS AND WAVES: SUSTAINED SOUTHEAST WINDS NEAR 20 KNOTS... WITH
  GUSTS NEAR 25 KNOTS WILL PREVAIL ON THE COASTAL WATERS OF THE
  ATLANTIC FOR AT LEAST THIS EVENING. SEAS BEYOND THE REEF WILL
  RANGE FROM 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
730 
WHUS72 KKEY 260317
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1017 PM EST TUE JAN 25 2011

GMZ053-054-073>075-260430-
/O.CAN.KKEY.SC.Y.0005.000000T0000Z-110126T0400Z/
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1017 PM EST TUE JAN 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE
ATLANTIC WEST OF CRAIG KEY. BE THAT AS IT MAY...SMALL CRAFT ARE URGED
TO EXERCISE CAUTION ON THE COASTAL WATERS OF THE ATLANTIC WEST OF
CRAIG KEY OVERNIGHT DUE TO SUSTAINED SOUTH TO SOUTHWEST SURFACE WINDS
OF 15 TO 20 KNOTS.

$$

GMZ052-072-260930-
/O.EXT.KKEY.SC.Y.0005.000000T0000Z-110126T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
1017 PM EST TUE JAN 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC EAST OF CRAIG KEY OVERNIGHT.

* WINDS AND WAVES: SUSTAINED SOUTH TO SOUTHWEST SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL MOST OF THE OVERNIGHT
  PERIOD. SEAS BEYOND THE REEF WILL VARY FROM 4 FEET JUST OFFSHORE OF
  THE REEF TO AS HIGH AS 7 FEET IN THE EASTERN FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BS
962 
WHUS72 KKEY 260920
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
420 AM EST WED JAN 26 2011

GMZ031>033-053-054-073>075-261600-
/O.EXB.KKEY.SC.Y.0005.000000T0000Z-110127T0400Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
420 AM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY...THE GULF WATERS NORTH OF THE LOWER KEYS
AND WEST OF MAINLAND MONROE...AND THE ATLANTIC WATERS FROM CRAIG KEY
TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. 

* WINDS AND WAVES: VARIABLE WINDS NEAR 15 KNOTS THIS MORNING WILL
  SHIFT TO NORTHWEST AND INCREASE TO NEAR 20 KNOTS DURING THE LATE
  MORNING TO MIDDAY HOURS AS A COLD FRONT MOVES THROUGH THE KEYS.
  NORTHWEST TO NORTH WINDS NEAR 20 KNOTS SHOULD CONTINUE INTO THIS
  EVENING. ON THE ATLANTIC WATERS BEYOND THE REEF...SEAS WILL BUILD
  TO 4 TO 7 FEET BY THIS EVENING...WITH THE HIGHEST SEAS FOUND WEST
  OF REBECCA SHOAL LIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ052-072-261600-
/O.EXT.KKEY.SC.Y.0005.000000T0000Z-110127T0400Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
420 AM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS
FROM OCEAN REEF TO CRAIG KEY OUT TO 60 NM.

* WINDS AND WAVES: VARIABLE WINDS NEAR 15 KNOTS THIS MORNING WILL
  SHIFT TO NORTHWEST AND INCREASE TO NEAR 20 KNOTS DURING THE EARLY
  AFTERNOON AS A COLD FRONT MOVES THROUGH THE KEYS. NORTHWEST TO
  NORTH WINDS NEAR 20 KNOTS SHOULD CONTINUE INTO THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JACOBSON
303 
WHUS72 KKEY 261750
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1250 PM EST WED JAN 26 2011

GMZ031>033-052>054-072>075-270200-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-110127T0400Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1250 PM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS. 

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 10 TO 15 KNOTS WILL
  TURN NORTHWEST AND INCREASE TO NEAR 20 KNOTS ON ALL KEYS COASTAL
  WATERS BY LATE TODAY. SEAS BEYOND THE REEF WILL BUILD TO 4 TO 6
  FEET LATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$



APA
849 
WHUS72 KKEY 262058
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
358 PM EST WED JAN 26 2011

GMZ031>033-052>054-072>075-270400-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-110127T0400Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
358 PM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS. 

* WINDS AND WAVES: NORTHWEST TO NORTH WINDS WILL INCREASE TO NEAR 20
  KNOTS BY LATE THIS AFTERNOON...BEFORE DECREASING TO BETWEEN 15 AND
  20 KNOTS BEFORE MIDNIGHT. SEAS BEYOND THE REEF WILL BUILD TO 4 TO 6
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
785 
WHUS72 KKEY 270234
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
934 PM EST WED JAN 26 2011

GMZ031>033-052>054-072>075-270345-
/O.CAN.KKEY.SC.Y.0005.000000T0000Z-110127T0400Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
934 PM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR ALL OF THE FLORIDA KEYS
COASTAL WATERS. SMALL CRAFT ARE URGED TO EXERCISE CAUTION THROUGHOUT 
THE FLORIDA KEYS COASTAL WATERS OVERNIGHT DUE TO SUSTAINED NORTH
WINDS OF 15 TO 20 KNOTS.

$$

NELSON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 4:21 AM EST, 6 hours earlier.

Area forecast discussion, Jan 24, 4:21 AM EST, 6 hours before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
421 AM EST MON JAN 24 2011

.DISCUSSION...
.CURRENTLY...
CLOUDS HAVE INCREASED ACROSS THE SERVICE AREA DURING THE OVERNIGHT
HOURS...AND A FEW SPRINKLES OR POSSIBLE LIGHT SHOWERS HAVE DEVELOPED
ACROSS THE OFFSHORE WATERS WELL SOUTH OF THE LOWER KEYS DURING THE
PAST HOUR. WINDS VARY QUITE A BIT ACROSS THE AREA...WITH AN EASTERLY
SURGE BRINGING 15 TO 20 KNOT WINDS TO PARTS OF THE ATLANTIC WATERS...
WHILE PARTS OF THE GULF SIDE AND ISLAND CHAIN MAINTAIN A MUCH
LIGHTER NORTHEAST FLOW.

SURFACE ANALYSIS DEPICTS A SPRAWLING HIGH PRESSURE AREA CENTERED OVER
THE NORTHEASTERN UNITED STATES AND EXTENDING DOWN THE EASTERN
SEABOARD...WITH A LOW PRESSURE TROUGH DEVELOPING ALONG THE TEXAS
COAST. THE KEYS LIE WITHIN A MODERATE PRESSURE GRADIENT ALONG THE
SOUTHERN PERIPHERY OF THE HIGH. ALOFT...BROAD TROUGHING OVER THE
MIDWEST AND NORTHEAST IS ANCHORED BY A POLAR VORTEX OVER THE CANADIAN
MARITIMES...WITH SHORTWAVE ENERGY DIVING SOUTHWARD ALONG THE WESTERN
SIDE OF THE LONGWAVE TROUGH OVER THE ROCKIES. THE SUNDAY EVENING KEY
WEST SOUNDING REMAINED DRY AND STABLE...HOWEVER VEERING FLOW IN THE
LOW LEVELS WAS ALLOWING FOR INCREASING MOISTURE AND LIKELY SOME
SHALLOW ISENTROPIC LIFT BENEATH THE INVERSION.

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
BENIGN WEATHER WILL CONTINUE ACROSS THE KEYS TODAY AND TONIGHT...
THEN GIVE WAY TO A MORE ACTIVE WEATHER PERIOD FOR TUESDAY THROUGH
WEDNESDAY. A PROGRESSIVE FLOW REGIME OVER THE CONUS WILL ALLOW HIGH
PRESSURE INITIALLY ALONG THE EASTERN SEABOARD TO SHIFT OFFSHORE TODAY
AND TONIGHT. LOW LEVEL WINDS ARE ALREADY VEERING ACROSS THE KEYS...
WITH INCREASING STRATOCU ACROSS THE ATLANTIC WATERS LIKELY INDICATIVE
OF ISENTROPIC LIFT BENEATH THE INVERSION. THUS EXPECT MOSTLY CLOUDY
CONDITIONS FOR THE NEXT 24 HOURS...ALTHOUGH CONTINUED STABLE
CONDITIONS WITH THE LOW LEVEL INVERSION REMAINING IN PLACE SHOULD
ALLOW FOR JUST ISOLATED SHOWERS. WILL MAINTAIN DIME POPS TODAY...
INCREASING TO 20 PERCENT TONIGHT. TEMPS TODAY WILL REBOUND TO JUST
SLIGHTLY BELOW NORMAL (HIGHS IN THE LOWER 70S)...WITH ONLY A FEW
DEGREES OF COOLING EXPECTED TONIGHT DUE TO CLOUD COVER AND INCREASING
EAST/SOUTHEAST WINDS.

TUESDAY THROUGH WEDNESDAY...CONFIDENCE IN THE EVOLUTION AND TIMING
OF THE LARGE SCALE PATTERN HAS INCREASED SOMEWHAT DUE TO BETTER
AGREEMENT AMONG THE VARIOUS FORECAST MODELS. A STRONG SHORTWAVE WILL
DIVE INTO TEXAS TUESDAY...THEN CUT OFF OVER THE LOWER MISSISSIPPI
VALLEY TUESDAY NIGHT...AND TRACK EASTWARD OVER THE SOUTHEASTERN
STATES ON WEDNESDAY. THE ASSOCIATED SURFACE LOW WILL TRACK EASTWARD
ALONG THE NORTHERN GULF COAST ON TUESDAY...PASSING ACROSS NORTH
FLORIDA OR SOUTH GEORGIA TUESDAY NIGHT...AND OFF THE CAROLINA COAST
ON WEDNESDAY. THE TRAILING COLD FRONT NOW APPEARS LIKELY TO PASS
THROUGH THE KEYS WEDNESDAY MORNING...WITH A POSSIBLE PRE-FRONTAL
TROUGH LATE TUESDAY NIGHT. DEEP MOISTURE APPEARS LIKELY TO BE DRAWN
NORTHWARD INTO THE KEYS AHEAD OF THIS FRONT...ALONG WITH AN AXIS OF
MODERATE INSTABILITY. STRONG LOWER/MID LEVEL WIND FIELDS AND A NICELY
VEERING VERTICAL WIND PROFILE WOULD ALLOW FOR THE POSSIBILITY OF A
FEW STRONG OR EVEN ISOLATED SEVERE THUNDERSTORMS LATE TUESDAY NIGHT
INTO WEDNESDAY MORNING. MID/UPPER LEVEL SUPPORT APPEARS TO BE PRESENT
AS WELL...WITH THE LATEST GFS RUN DEPICTING RATHER IMPRESSIVE DEEP
LIFT ACROSS OUR AREA LATE TUE NIGHT INTO WED MORNING AS STRONG
MID/UPPER LEVEL JET STREAKS TRANSLATE ACROSS THE FLORIDA PENINSULA.
MUCH OF THE FLORIDA PENINSULA HAS BEEN PLACED INTO SLIGHT RISK OF
SEVERE BY SPC FOR THAT PERIOD...WITH THE KEYS LYING JUST SOUTH OF THE
OFFICIAL SLIGHT RISK AREA. WILL CONTINUE WITH CHANCE POPS FOR TUE
AFTERNOON...THEN INCREASE TO LIKELY POPS FOR TUE NIGHT...BEFORE
TRAILING POPS OFF ONCE AGAIN ON WEDNESDAY. TEMPS WILL WARM TO A FEW
DEGREES ABOVE NORMAL TUESDAY...THEN START TO COOL OFF WEDNESDAY WITH
DAILY HIGHS LIKELY OCCURRING DURING THE MORNING HOURS DUE TO THE
FRONTAL PASSAGE.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
LONGWAVE TROUGHING OVER THE EASTERN CONUS SHOULD PROVIDE AN EXTENDED
PERIOD OF COOL AND DRY WEATHER ACROSS THE KEYS THROUGH THE LONG TERM
PERIOD. EXPECT DECREASING CLOUDINESS WED NIGHT...FOLLOWED BY MOSTLY
CLEAR CONDITIONS THU AND THU NIGHT IN THE WAKE OF THE COLD FRONT. THE
LATEST ECMWF REMAINS SOMEWHAT MORE AMPLIFIED THAN THE OTHER GUIDANCE
WITH A SHORTWAVE SWINGING THROUGH FLORIDA ON FRIDAY...BUT EVEN THE
EC HAS BACKED OFF FROM EARLIER RUNS WITH THIS FEATURE. AT THIS POINT
EXPECT NOTHING MORE THAN AN INCREASE IN HIGH CLOUDS...WITH NO POPS
MENTIONED THROUGHOUT THE LONG TERM. TEMPERATURES WILL REMAIN BELOW
NORMAL...WITH THE COOLEST READINGS EXPECTED THU/FRI WHEN HIGHS WILL
ONLY REACH THE UPPER 60S. THE WEEKEND WILL SEE SLIGHTLY WARMER
TEMPS...BUT STILL BELOW NORMAL WITH HIGHS ONLY AROUND 70 DEGREES.
LOWS WILL BE COOL...BUT NOT AS CHILLY AS WE HAVE SEEN PREVIOUSLY THIS
WINTER...MAINLY DROPPING INTO THE MID TO UPPER 50S.

&&

.MARINE...
AN EASTERLY WIND SURGE IS AFFECTING THE ATLANTIC WATERS...WITH C-MAN
OBS AND A LATE EVENING ASCAT PASS SHOWING WINDS IN THE 15 TO 20 KNOT
RANGE...AND A FEW SHIP REPORTS ESTIMATING EVEN STRONGER WINDS AT
DECK LEVEL. MEANWHILE..THE ASCAT DATA AND EXTRAPOLATION FROM THE FEW
AVAILABLE OBS INDICATE CONSIDERABLY LIGHTER NORTHEAST TO EAST WINDS
OVER THE COOLER GULF WATERS. THESE SURGES ARE OFTEN DIFFICULT TO
FORECAST...BUT IT APPEARS THAT CAUTION LEVEL WINDS OF 15-20 KNOTS
SHOULD PERSIST ACROSS THE ATLANTIC WATERS TODAY. TONIGHT...AS LOW
PRESSURE DEVELOPS OVER THE NORTHWESTERN GULF...AT LEAST CAUTION
CONDITIONS APPEAR LIKELY...WITH A GOOD CHANCE FOR SMALL CRAFT
ADVISORIES ON THE ATLANTIC SIDE. CAUTION OR ADVISORY CONDITIONS
SHOULD CONTINUE TUESDAY AND TUESDAY NIGHT...AS WINDS GRADUALLY VEER
AROUND TO THE SOUTHEAST THEN SOUTH AS THE LOW AND ASSOCIATED COLD
FRONT TRACK EASTWARD ACROSS THE GULF. STRONG THUNDERSTORMS WILL BE
POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS THE COLD FRONT MOVES
THROUGH OUR AREA. WINDS WILL THEN SHIFT TO THE NORTHWEST BEHIND THE
FRONT...WITH CAUTION OR ADVISORY CONDITIONS LIKELY CONTINUING AT
LEAST THROUGH WEDNESDAY EVENING. MODERATE NORTHERLY FLOW SHOULD THEN
PREVAIL FROM THURSDAY THROUGH THE END OF THE WEEK.

&&

.AVIATION...
A SCATTERED TO BROKEN DECK OF STRATOCUMULUS ACROSS THE FLORIDA
STRAITS WILL CONTINUE SPREADING NORTHWESTWARD ACROSS THE FLORIDA
KEYS TODAY. VFR CONDITIONS WILL HOWEVER PREVAIL...WITH BASES BETWEEN
3500 TO 6000 FT...WITH TOPS AROUND 6000 FT. SURFACE WINDS WILL BE
NORTHEAST AT 5 TO 10 KNOTS AND GUSTY THIS MORNING...INCREASING TO 10
TO 15 KNOTS AND GUSTY THROUGH TODAY. WINDS ARE EXPECTED TO INCREASE
FURTHER THIS EVENING TO AROUND 15 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  73  68  78  71 / 10 20 30 60
MARATHON  74  68  79  71 / 10 20 30 60

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........JACOBSON
AVIATION/NOWCASTS.....11

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 24, 5:32 AM EST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
532 AM EST MON JAN 24 2011

FLZ076>078-GMZ031>033-052>054-072>075-251100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
532 AM EST MON JAN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE ATLANTIC WATERS
TODAY AND THIS EVENING...DUE TO EAST WINDS OF 15 TO 20 KNOTS AND SEAS
BEYOND THE REEF OF 4 TO 6 FEET. A SMALL CRAFT ADVISORY MAY BE
REQUIRED LATE TONIGHT ON THE ATLANTIC WATERS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING. STRONG GUSTY WINDS ALONG WITH LIGHTNING STRIKES WILL BE THE
PRIMARY HAZARDS. A FEW THUNDERSTORMS COULD BECOME STRONG LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING...WITH THE POSSIBILITY OF
ISOLATED DAMAGING WIND GUSTS.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE KEYS
COASTAL WATERS TUESDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JACOBSON

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.